MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the s5 mast roller pump.The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The device has been requested for return to livanova (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova (b)(4) received a report that the s5 mast roller pump did not properly read the flow during setup.The display showed dashes instead of numbers.The customer tried unplugging the pump connector from the panel and plugging it back in, but the issue persisted.Swapped out the pump and was able to proceed with the surgery.There was no patient involvement.
 
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 mast roller pump.The incident occurred in (b)(6).A livanova service representative was dispatched to the facility to investigate.He could reproduce the issue and replaced the complete mast pump to solve the problem.Subsequent functional testing and electrical safety tests were passed without further problems.The unit was returned to service.The defective pump along with the panel was returned to livanova usa for a visual inspection.The investigator had observed a physical damage to the exterior cable connector which was caused by the transportation for the return of the defective device.It was subsequently sent to livanova (b)(4) for a detailed investigation.Upon functional testing, the investigator could trace back the claimed deviations to an internal damage to the pcb: the internal can connection con2 of the hms board was damaged.Visual inspection had also confirmed physical damage to the exterior of the cable connector.Defective connector con2 of the hms board is deemed to be the root cause of the reported issue.The review of the dhr did not identify any non-conformity related to the issue.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key6757241
Report Number9611109-2017-00590
Device Sequence Number16529294
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)170126
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1